Posted by: antjie | 2009-03-13


Seroquel Question

Hello everyone

I went to my Gynecologist a few months ago and she tested me Glucose / Insulin Ratio. It was very high. She started me on Glucophage and the GI Diet. When I went again a few weeks back, my ratio was even higher. She then replaced the Glucophage with Cipla-pioglitazon and I have to drink Manna tables three times a day.

I read an article on Health 24 that Seroquel has 9000 claims against them from people that claim it caused Diabetes. I' m using Seroquel since 2007. I use it as sleeping pills.

Do anyone know about this? Any advise will be welcome!



Expert's Reply


Diabetes expert

A random insulin level does not really mean a lot - there are many factors that can influence your blood insulin levels - such as stress, fasting or not, other hormones, etc. It is best to look at your clinical presentation and decide, based on that what to do. Both Metformin and Pioglitazone works to improve insulin resistance. Another important aspect is, however, the question if you are exercising, as that has been proven to be also very successful in improving insulin resistance.
All medications have side-effects - for Seroquel weight gain is listed as a side-effect and thus if you gain weight you may also develop/increase insulin resistance. The best will be to discuss it with your doctor and see if you really still need the medication. One must weigh the risk vs benefits of your specific situation.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: antjie | 2009-03-20

Thanks for the answer!

I will be honest - I don' t exercise enough - I just don' t have the energy. I bought some energy stuff this morning - hopefully that will help.

I' m seeing my doctor the end of the month, then I' ll chat to him.

Thanks for the advise!

Reply to antjie

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.